Wildfire, Yakima Valley
- When
- June 15, 9:00 AM PST to 2:30 PM PST
- Where
- Yakima Valley forecast zone
- Reported by
- Newspaper
- Coordinates
- 46.457, -120.739 (the zone’s center; the record gives no point)
Winds to 30 mph caused a wildfire to grow rapidly in southeast Yakima County. The fire near Konnowac Pass grew to 1200 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Winds to 30 mph caused a wildfire to grow rapidly in southeast Yakima County. The fire near Konnowac Pass grew to 1200 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 15, 8:45 AM PST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 945 AM PDT WED JUN 15 2011 UPDATED AVIATION .UPDATE...A DISTURBANCE WILL APPROACH THE FAR NE PORTIONS OF OUR AREA TODAY. COMBINING THIS WITH AN UPPER LEVEL JET AND MOISTURE MAY PRODUCE SOME SHOWERS IN AND AROUND THE BLUE AND WALLOWA MOUNTAINS THIS AFTN AND HAVE INCREASED THE CHANCES OF PRECIPITATION SOME. ALSO PRESSURE GRADIENTS TIGHTEN ACROSS THE KITTITAS VALLEY AND A WIND ADVISORY WAS ISSUED FOR TODAY. ELSEWHERE BREEZY WEST WINDS ARE LIKELY OVER PORTIONS OF THE AREA AND THE REMAINDER OF TODAYS FORECAST APPEARS ON TRACK. && .PREV DISCUSSION... /ISSUED 431 AM PDT WED JUN 15 2011/ SHORT TERM...TODAY THROUGH FRIDAY EVENING...A BROAD UPPER TROUGH WILL SWING DOWN AND ACROSS THE REGION BEGINNING TODAY AND CONTINUING THROUGH THURSDAY. THIS WILL BRING A SHOT OF COOLER AIR ACROSS THE FORECAST AREA DURING THE NEXT TWO DAYS. MOISTURE WILL BE QUITE LIMITED SINCE THIS TROUGH IS ORIGINATING MOSTLY OVER LAND AND THERE IS NOT MUCH INSTABILITY WITH IT. AS SUCH THE ONLY LOCATIONS THAT MAY SEE SOME LIGHT RAIN SHOWERS ARE THE NORTHEAST AND EASTERN MOUNTAINS AS WELL AS THE HIGHER SLOPES OF THE CASCADE EAST SLOPES. THE MAIN EFFECTS WILL BE THE COOLER THAN NORMAL TEMPERATURES OF ABOUT 10 DEGREES BELOW NORMAL FOR LATE SPRING...AND BREEZY TO WINDY CONDITIONS IN SOME AREAS. TEMPERATURES WILL BEGIN TO REBOUND ON FRIDAY AS THE UPPER TROUGH MOVES TO THE EAST AND AN UPPER RIDGE MAKES AN ATTEMPT TO BUILD INTO THE REGION FROM THE WEST. ANY WARM UP THOUGH WILL BE SLOW...AND FRIDAY'S MAXIMUM TEMPERATURES WILL STILL BE ABOUT 5 DEGREES BELOW NORMAL. THERE WILL BE INCREASED AFTERNOON AND EVENING INSTABILITY ON FRIDAY...AS WELL...WITH THE SLIGHTLY WARMER TEMPERATURES. HOWEVER...THERE WILL BE TOO MUCH OF A LACK OF MOISTURE TO WARRANT A MENTION OF ANY THUNDERSTORMS. 88 LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE FORECAST AREA LATE FRIDAY NIGHT INTO SATURDAY WITH SHOWERS AND COOLER TEMPERATURES LASTING THROUGH SUNDAY. MONDAY AND TUESDAY...MODELS ARE IN FAIR AGREEMENT OF AN UPPER LEVEL RIDGE BUILDING INTO THE AREA WITH DRY WEATHER AND WARMER TEMPERATURES. WEBER AVIATION...18Z TAFS. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AT ALL TAF SITES. AT KALW...MOISTURE WRAPPING AROUND THE MONTANA UPPER LEVEL LOW COMBINED WITH UPSLOPE INTO THE BLUE MOUNTAINS WILL PRODUCE BKN CLOUD COVER. THE GRADIENT ASSOCIATED WITH THIS LOW WILL KEEP WINDS 15-25 KTS AT KDLS KPDT KYKM AND KPSC TIL 03Z. HULL && .PRELIMINARY POINT TEMPS/POPS... PDT 67 45 70 47 / 10 10 10 10 ALW 68 48 72 51 / 10 0 0 10 PSC 73 49 75 51 / 0 0 0 10 YKM 69 45 73 49 / 0 0 0 10 HRI 71 48 74 50 / 0 0 0 10 ELN 65 45 72 48 / 10 10 10 10 RDM 66 38 69 43 / 10 10 10 10 LGD 63 42 66 44 / 10 10 10 10 GCD 63 40 67 43 / 10 10 10 10 DLS 67 49 74 51 / 10 0 0 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING WAZ026. && THREAT INDEX TODAY : GREEN THURSDAY : GREEN FRIDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT WED JUN 15 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
161145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
YAKIMA VALLEY
WATER LEVELS CONTINUE TO RUN HIGH AND AT OR ABOVE FLOOD STAGE ON THE
NACHES RIVER NEAR NACHES. A FLOOD WARNING CONTINUES FOR THE NACHES
RIVER NEAR NACHES IN YAKIMA COUNTY THROUGH AT LEAST THIS MORNING.
THE RIVER IS EXPECTED TO DROP TO BELOW FLOOD STAGE LATER TODAY.
PLEASE REFER TO NWS HAZARD PRODUCT ID PDXFLSPDT FOR MORE DETAILS.
OTHERWISE COOLER THAN NORMAL WITH BREEZY TO WINDY CONDITIONS ARE
EXPECTED WITH A FEW LIGHT RAIN SHOWERS OVER THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
COOLER THAN NORMAL CONDITIONS WITH A FEW MOUNTAIN SHOWERS ARE
EXPECTED ON THURSDAY. WARMING WILL BEGIN ON FRIDAY AND CONTINUE INTO
THE EXTENDED FORECAST PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313298.